Alert archive / Mississippi / Tornado Warnings in 2010

Tornado Warning 9, NWS Jackson, MS

April 23, 20104 counties in Mississippi

NWS Jackson, MS issued this tornado warning at Apr 23, 2010, 4:13 PM CDT for 4 counties in Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2010, 4:13 PM CDT (21:13 UTC)
Expired
Apr 23, 2010, 5:15 PM CDT
In force
62 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Attala County, MS, Carroll County, MS, Holmes County, MS, Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 12:51 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-425 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

194 
WFUS54 KJAN 232113
TORJAN
MSC007-015-051-083-232215-
/O.NEW.KJAN.TO.W.0009.100423T2113Z-100423T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT FRI APR 23 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  NORTHERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF DURANT...
  SOUTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BLACK HAWK...
  SOUTHEASTERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 515 PM CDT

* AT 411 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR TCHULA 
MOVING EAST AT 35 MPH. THE PUBLIC HAS ALREADY REPORTED A FUNNEL 
CLOUD WITH THIS STORM.

* THE TORNADO WILL BE NEAR...
  SEVEN PINES BY 420 PM CDT...
  BLACK HAWK AND LEXINGTON BY 430 PM CDT...
  COILA BY 435 PM CDT...
  EMORY...BOWLING GREEN AND MCMILLAN BY 440 PM CDT...
  DURANT BY 450 PM CDT...
  VAIDEN BY 455 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3343 8978 3343 8971 3341 8971 3341 8964
      3338 8964 3297 8968 3313 9033 3343 9030
      3344 8979
TIME...MOT...LOC 2111Z 273DEG 29KT 3326 9021

$$

BK
2 follow-up statements
309 
WWUS54 KJAN 232121
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT FRI APR 23 2010

MSC083-232130-
/O.CAN.KJAN.TO.W.0009.000000T0000Z-100423T2215Z/
LEFLORE MS-
421 PM CDT FRI APR 23 2010

...THE TORNADO WARNING FOR SOUTHEASTERN LEFLORE COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.

LAT...LON 3343 8978 3343 8974 3341 8971 3341 8964
      3297 8968 3312 9027 3336 9023 3335 9017
      3342 9016 3343 9013 3344 8979
TIME...MOT...LOC 2120Z 273DEG 29KT 3325 9012

$$

MSC007-015-051-232215-
/O.CON.KJAN.TO.W.0009.000000T0000Z-100423T2215Z/
CARROLL MS-HOLMES MS-ATTALA MS-
421 PM CDT FRI APR 23 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR WESTERN
ATTALA...NORTHERN HOLMES AND SOUTHERN CARROLL COUNTIES...

AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 6 MILES NORTHEAST OF TCHULA MOVING EAST AT 45
MPH.

THE TORNADO WILL BE NEAR...
  BLACK HAWK AND LEXINGTON BY 430 PM CDT...
  COILA BY 435 PM CDT...
  EMORY...BOWLING GREEN AND MCMILLAN BY 440 PM CDT...
  DURANT BY 450 PM CDT...
  WEST BY 455 PM CDT...
  POSSUMNECK AND VAIDEN BY 500 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.

&&

LAT...LON 3343 8978 3343 8974 3341 8971 3341 8964
      3297 8968 3312 9027 3336 9023 3335 9017
      3342 9016 3343 9013 3344 8979
TIME...MOT...LOC 2120Z 273DEG 29KT 3325 9012

$$

BK
349 
WWUS54 KJAN 232141
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT FRI APR 23 2010

MSC007-015-051-232215-
/O.CON.KJAN.TO.W.0009.000000T0000Z-100423T2215Z/
CARROLL MS-HOLMES MS-ATTALA MS-
441 PM CDT FRI APR 23 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR WESTERN
ATTALA...EAST CENTRAL HOLMES AND SOUTHEASTERN CARROLL COUNTIES...

AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR EMORY MOVING EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  DURANT BY 450 PM CDT...
  WEST AND VAIDEN BY 455 PM CDT...
  POSSUMNECK AND SALLIS BY 500 PM CDT...
  MCADAMS BY 505 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.

&&

LAT...LON 3343 8978 3343 8973 3341 8971 3341 8964
      3297 8968 3313 9008 3343 9000 3344 8979
TIME...MOT...LOC 2140Z 273DEG 29KT 3324 8993

$$

BK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 23, 3:50 PM CDT, 23 minutes earlier.

Area forecast discussion, Apr 23, 3:50 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT FRI APR 23 2010

...PARTICULARLY DANGEROUS SEVERE WEATHER OUTBREAK THROUGH SATURDAY...

.SHORT TERM...A VERY UNSTABLE AIR MASS HAS DESCENDED ON THE
ARKLAMISS REGION. SURFACE DEWPOINTS ARE IN THE UPPER 60S AND LOWER
70S TA MANY LOCATIONS THIS AFTERNOON WITH SURFACE BASED CAPE VALUES
FROM 1500-2000 OVER WRN ZONES AND 0-1KM HELICITY VALUES INITIALIZED
ABOVE 150 OVER MUCH OF THE S AND W...MAXING OUT AROUND 300 OVER SWRN
ZONES. GENERAL LIFT HAS BEEN MORE THAN SUFFICIENT AS PROVIDED BY A
SHORTWAVE CURRENTLY LIFTING ACROSS THE AREA. THIS SYSTEM...ALONG
WITH A SECONDARY WEAKER WAVE CURRENTLY LIFTING INTO SRN ZONES...WILL
MAINTAIN THE RISK OF SEVERE STORMS THIS EVENING. OTHER CONVECTION IS
NOTED DEVELOPING IN THE VICINITY OF THE DRY LINE FROM NERN TX INTO
WRN AR. A TEMPORARY DECREASE IN THUNDERSTORM COVERAGE IS EXPECTED
TONIGHT IN THE WAKE OF THE SHORTWAVES. ALTHOUGH THE RISK OF
CONVECTION WILL PERSIST THROUGH THE NIGHT ACROSS THE ENTIRE FORECAST
AREA...THE BETTER CHANCE FOR CONVECTION THIS EVENING IS EXPECTED
OVER THE DELTA AND ACROSS NRN ZONES BEFORE DYNAMICS INCREASE TOWARD
MORNING BACK INTO THE REGION FROM THE SW.

DYNAMICS WILL INTENSIFY SIGNIFICANTLY DURING THE EARLY PREDAWN
HOURS. THE UPPER TROUGH WILL PIVOT INTO TEXAS LATE
TONIGHT...ASSUMING A NEUTRAL TO SLIGHT NEGATIVELY TILT AS OT
PROGRESSES INTO THE ARKLAMISS DURING THE DAY. THE 850 MB JET
INTENSIFIES TO AROUND 70 KTS...LIFTING INTO SWRN ZONES AROUND
SUNRISE. THIS WILL RESULT IN 0-3 KM HELICITY VALUES ABOVE 1000 EARLY
SATURDAY MORNING THAT WILL TRACK FROM THE SW NEWD ACROSS THE
FORECAST AREA DURING THE DAY. SUCH INTENSE FORCING IN AN AIR MASS OF
1000-1800 CAPE ACROSS MOST OF THE REGION WILL RESULT IN
NUMEROUS...IF NOT WIDESPREAD...SEVERE THUNDERSTORMS WITH THE
POTENTIAL FOR STRONG AND LONG TRACK TORNADOES. ALTHOUGH DYNAMICS
WILL GRADUALLY DECREASE DURING THE DAY...THEY WILL REMAIN MORE THAN
SUFFICIENT TO MAINTAIN SEVERE THUNDERSTORMS ACROSS MOST OF THE
ARKLAMISS THROUGH THE AFTERNOON. SEVERE RISKS WILL BEGIN TO DIMINISH
OVER AREAS WEST OF THE MS RIVER BY EARLY AFTERNOON AND WILL CONTINUE
SLOWLY EWD...ENDING SEVERE THUNDERSTORMS OVER ERN ZONES DURING THE
EARLY EVENING.

FLOODING CONCERNS WILL INCREASE SATURDAY AS PRECIPITABLE WATER
VALUES INCREASE TO NEAR 2 INCHES OVER MUCH OF THE FORECAST AREA AND
PERIODS OF TORRENTIAL RAINFALL DEVELOP. A FLOOD WATCH WILL NOT BE
ISSUED AT THIS TIME SINCE STORM MOTION WILL BE VERY PROGRESSIVE IN
THE WIND FIELDS EXPECTED ACROSS THE AREA AND 6 HOURLY FLASH FLOOD
GUIDANCE REMAINS BETWEEN 4-5 INCHES.  LOCAL FLOODING WILL BE
POSSIBLE HOWEVER WHERE THUNDERSTORMS CAN SET UP TO TRACK REPEATEDLY
ACROSS ANY GIVEN AREA.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY...AMPLE
ATMOSPHERIC DRYING BEHIND THE DRIVING SURFACE TROUGH SHOULD REALLY
BE CLEARING THE FINAL EXPECTED SQUALL LINE TO OUR EAST EARLY
SATURDAY EVENING. HOWEVER...IT IS NOT IMPOSSIBLE THAT A SECONDARY
LOW LEVEL CONVERGENCE AXIS COULD TRY TO FORM A BRIEF LINE OF SHOWERS
(OF LITTLE ADDITIONAL CONSEQUENCE) IN OUR AREA BEHIND THE MAIN
SQUALL LINE IN THE EVENING. OTHERWISE...ANTICIPATE SKIES CLEARING
OUT IN THE "DRY SLOT" WITH SOUTHWEST WINDS PROBABLY NOT DIMINISHING
COMPLETELY. ALTHOUGH A TRUE COLD FRONT WILL NOT BE COMING
THROUGH...TEMPERATURES WILL LIKELY GET DOWN INTO THE 50S THANKS TO
DRY AIR ALOFT BEING BROUGHT DOWN TO THE SURFACE.

THE ACTUAL COLD FRONT ASSOCIATED WITH THE PASSING BIG SYSTEM REALLY
LOOKS LIKE IT WILL NOT DROP DOWN INTO THE ARKLAMISS LATE SUNDAY
NIGHT OR MONDAY...AND THEN MAY WAFFLE AROUND THE REGION UNTIL
DROPPING TO THE SOUTH WEDNESDAY. THE UPPER LEVEL PATTERN WILL REMAIN
AT LEAST A LITTLE PERTURBED WITH SUBTROPICAL RIDGING IN THE UPPER
LEVELS QUASHED SOUTH OF THE COAST. THIS SORT OF PATTERN WOULD
PROMISE SOME ACTIVE WEATHER IF AVAILABLE MOISTURE WAS HIGH...BUT IT
IS NOT EXPECTED TO BE SO. STILL...GIVEN RATHER STEEP LAPSE RATES
DEPICTED FOR THE PERIOD...THERE COULD BE JUST ENOUGH MOISTURE TO GET
SOME SHOWERS AND STORMS GOING IN AT LEAST ISOLATED FASHION. THE
TRUSTY EUROPEAN MODEL SUGGESTS THE BEST OPPORTUNITY WILL COME ON
TUESDAY AND I HAVE INCLUDED SLIGHT CHANCE POPS. OTHERWISE...I
TENDED TO CUT LOTS OF SPURIOUS-LOOKING MEX 20 POPS DOWN TO
10S...ALTHOUGH IT IS DEFINITELY POSSIBLE THAT WE MAY HAVE TO INCLUDE
MENTION OF POPS IN ANOTHER PERIOD AS WELL ONCE MODELS GET A BETTER
GRIP ON THE SITUATION. MUST ALSO MENTION THAT IF WE DO GET SOME
STORMS IN THIS PATTERN THE STEEP ATMOSPHERIC LAPSE RATES MAY AT
LEAST GIVE SOME HAIL POTENTIAL. THE RISK FOR ANY ORGANIZED SEVERE
ACTIVITY IN THE LONG TERM IS STILL TOO LOW TO MENTION IN THE HWO
RIGHT NOW...BUT WE WILL HAVE TO KEEP AN EYE ON IT.

MODEL CONSENSUS SUGGESTS ANOTHER CHANCE OF A BIG SYSTEM IMPACTING
THE REGION LATE NEXT WEEK...BUT GENERALLY AFTER THE END OF THE
CURRENT LONG TERM PERIOD. TEMPERATURES MAY TREND SLIGHTLY COOLER
THAN AVERAGE (IN AT LEAST NORTHERN ZONES) BEHIND THE COLD FRONT
COMING THROUGH MONDAY AND THEN WASHING OUT NEAR THE COAST LATER
WEDNESDAY. BUT OTHER THAN THIS EXCEPTION EXPECT READINGS TO AVERAGE
AT LEAST ABOVE NORMALS WITH HIGHS IN THE UPPER 70S TO LOWER 80S AND
LOWS MAINLY IN THE 50S. /BB/

&&

.AVIATION...
LOW CLOUDS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE
AFTERNOON AND EARLY EVENING. GLH/GWO WILL BE IMPACTED MOST FROM
20-03Z. SEVERE STORMS WERE MOVING THROUGH THE AREA PRODUCING LARGE
HAIL...GUSTY WINDS AND TORNADOES. THERE WAS A TREMENDOUS AMOUNT OF
LIGHTNING AS WELL. CEILINGS WILL REMAIN AROUND 1500 TO 2500 FEET
WITH LOWER CLOUDS LIKELY IN THUNDERSTORMS. WINDS WILL ALSO REMAIN
FROM 10 TO 15KTS WITH OCCASIONAL HIGHER GUSTS. WILL KEEP WORSENING
CONDITIONS IN THE TEMPO GROUPS. AFTER 03Z...WILL MAINTAIN
THUNDERSTORMS FOR GLH/JAN/GWO...WHERE THERE MAY BE MORE ACTIVITY
THROUGH 6Z. LOW CLOUDS WILL LIKELY CONTINUE THROUGH MUCH OF THE
PERIOD. SEVERE THUNDERSTORM ACTIVITY WILL INCREASE ACROSS THE AREA
BEFORE DAWN SATURDAY. TORNADOES...POSSIBLY STRONG AND LONG
TRACK...HAIL GOLF BALL SIZE OR LARGER AND DAMAGING WIND WILL BE
POSSIBLE. SLY WIND WILL INCREASE SIGNIFICANTLY...ESPECIALLY OVER THE
MS RIVER DELTA AREA WHERE SUSTAINED WIND FROM 20-25 KTS WILL BE
POSSIBLE WITH HIGHER GUSTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  78  55  79 /  69  99  19  15
MERIDIAN      68  80  57  82 /  73  97  29  16
VICKSBURG     70  78  54  78 /  68  99  15  14
HATTIESBURG   69  79  59  84 /  72  94  27  11
NATCHEZ       70  77  56  79 /  73  97   8  10
GREENVILLE    70  77  55  75 /  72 100  19  14
GREENWOOD     71  77  57  77 /  75 100  20  15

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

03/BB/MAXIE
Hazardous weather outlook, Apr 23, 2:58 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT FRI APR 23 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
242000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
258 PM CDT FRI APR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

A SIGNIFICANT SEVERE WEATHER OUTBREAK HAS BEGUN THIS AFTERNOON.
TORNADOES...POSSIBLY STRONG AND LONG TRACK...ALONG WITH GOLF BALL
SIZED HAIL OR LARGER AND DAMAGING WINDS TO 80 MPH...WILL BE POSSIBLE
TODAY THROUGH THE EVENING. SCATTERED THUNDERSTORMS...ALL WITH THE
POTENTIAL FOR TORNADOES...LARGE HAIL AND DAMAGING WINDS...WILL
CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE SEVERE STORMS INCREASE
IN COVERAGE AND INTENSITY OVER THE AREA DURING THE EARLY A.M. HOURS
BEFORE SUNRISE SATURDAY MORNING. ALTHOUGH THUNDERSTORM ACTIVITY WILL
TEMPORARILY DECREASE IN COVERAGE FROM THE WEST LATE THIS
EVENING...THE CHANCE OF SEVERE STORMS WILL CONTINUE THROUGH THE
EVENING AND OVERNIGHT.

NUMEROUS SEVERE STORMS WILL DEVELOP ACROSS THE FORECAST AREA EARLY
SATURDAY MORNING AND WILL CONTINUE THROUGH THE DAY SATURDAY. THESE
STORMS WILL HAVE THE POTENTIAL FOR STRONG AND LONG TRACK TORNADOES.
HAIL TO THE SIZE OF GOLF BALLS OR LARGER WILL BE POSSIBLE ALONG WITH
DAMAGING WINDS TO 80 MPH. THE TIME FRAME FROM BEFORE DAWN SATURDAY
THROUGH THE EARLY AFTERNOON WILL SEE THE BEST CHANCE FOR STRONG AND
LONG TRACK TORNADOES. THE PRIMARY SEVERE WEATHER RISK FROM THE EARLY
AFTERNOON THROUGH THE EARLY EVENING WILL BE DAMAGING WINDS AND
HAIL...ALTHOUGH THE CHANCE OF TORNADOES WILL CONTINUE THROUGH THE
END OF THIS EVENT. THE RISK OF SEVERE STORMS WILL DIMINISH WEST OF
THE MISSISSIPPI RIVER DURING THE AFTERNOON WITH MOST ACTIVITY ENDING
OVER EAST MISSISSIPPI BY 7 PM.

PERIODS OF TORRENTIAL RAIN WILL OCCUR IN THUNDERSTORMS. THE RISK OF
LOCAL FLOODING WILL INCREASE WHERE THUNDERSTORMS TRACK REPEATEDLY
ACROSS ANY GIVEN AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THROUGH SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

In the hours before

Local storm report, Apr 23, 3:42 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             KOSCIUSKO               33.06N 89.59W
04/23/2010  E0.88 INCH       ATTALA             MS   EMERGENCY MNGR

&&
Local storm report, Apr 23, 3:43 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             KOSCIUSKO               33.06N 89.59W
04/23/2010  E1.00 INCH       ATTALA             MS   EMERGENCY MNGR

&&
Special weather statement, Apr 23, 3:47 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT FRI APR 23 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
241500-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
347 PM CDT FRI APR 23 2010

...PARTICULARLY DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED THROUGH
SATURDAY...

A SIGNIFICANT OUTBREAK OF SEVERE WEATHER IS ALREADY IN PROGRESS
ACROSS THE REGION THIS AFTERNOON...AND PERIODS OF SEVERE
THUNDERSTORMS ARE EXPECTED THROUGH SATURDAY. TORNADOES...SOME OF
WHICH COULD BE STRONG AND LONG-TRACKED...VERY LARGE HAIL UP TO THE
SIZE OF TENNIS BALLS...AND DAMAGING WIND GUSTS OF UP TO 80 MPH...
COULD OCCUR WITH THE MOST INTENSE STORMS.

SCATTERED SEVERE THUNDERSTORMS OCCURRED THIS AFTERNOON ACROSS THE
LOWER DELTA OF THE ARKLAMISS...AND AT MID AFTERNOON SCATTERED SEVERE
STORMS WERE INTENSIFYING ACROSS NORTHERN AND EASTERN SECTIONS OF THE
ARKLAMISS. SCATTERED SEVERE STORMS WILL CONTINUE THROUGH THIS
EVENING...WITH THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER
INCLUDING VERY LARGE HAIL AND TORNADOES WITH THE STRONGEST STORMS.

A LULL IN THE SEVERE WEATHER MAY OCCUR DURING THE LATE EVENING AND
HOURS AROUND MIDNIGHT. DURING THE PREDAWN HOURS...INTENSE
THUNDERSTORMS ARE EXPECTED TO MOVE BACK INTO THE ARKLAMISS FROM THE
WEST. NUMEROUS SEVERE STORMS WILL THEN CONTINUE ACROSS ALL OF
SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA...AND
MISSISSIPPI...THROUGH THE MORNING HOURS...BEFORE ENDING FROM THE
WEST DURING THE AFTERNOON. SOME OF THESE STORMS WILL LIKELY PRODUCE
TORNADOES...A FEW OF WHICH MAY BE STRONG AND LONG-TRACKED. VERY
LARGE HAIL AND DAMAGING WIND GUSTS TO 80 MPH MAY OCCUR WITH THE MOST
INTENSE STORMS.

THIS SEVERE WEATHER OUTBREAK WILL BE PARTICULARLY DANGEROUS. THE
WEATHER FEATURES EXPECTED TO AFFECT THE ARKLAMISS LOOK TO BE SIMILAR
TO ONES WHICH HAVE CAUSED SIGNIFICANT OUTBREAKS OF TORNADOES ACROSS
OUR AREA. EVERYONE ACROSS THE ARKLAMISS REGION SHOULD BE AT A HIGH
STATE OF READINESS THROUGH SATURDAY...AND BE PREPARED TO TAKE
IMMEDIATE ACTION TO PROTECT LIFE.

AEG
Special weather statement, Apr 23, 3:54 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT FRI APR 23 2010

MSZ044-045-050-051-232140-
NEWTON MS-SCOTT MS-LEAKE MS-NESHOBA MS-
354 PM CDT FRI APR 23 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF FOREST AT 354 PM
CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NESHOBA...SOUTHERN LEAKE...SCOTT AND NORTHWESTERN NEWTON
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

19
Local storm report, Apr 23, 3:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TORNADO          SWIFTOWN                33.31N 90.43W
04/23/2010                   LEFLORE            MS   EMERGENCY MNGR

            POSSIBLE BRIEF TORNADO TOUCHDOWN. NO DAMAGE REPORTED.

&&
Local storm report, Apr 23, 4:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             2 S ETHEL               33.09N 89.46W
04/23/2010  E1.00 INCH       ATTALA             MS   EMERGENCY MNGR

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 12:31 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren44 min
Apr 23, 1:11 PM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Madison, Sharkey, Warren, Yazoo50 min
Apr 23, 2:09 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott66 min
Apr 23, 3:11 PM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones, Simpson, Smith64 min
Apr 23, 3:13 PM CDTTornado WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower, Washington62 min
Apr 23, 3:16 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison59 min
Apr 23, 3:53 PM CDTTornado WarningJANHolmes, Humphreys22 min
Apr 23, 3:58 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Oktibbeha, Winston46 min
Apr 23, 4:04 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton56 min
Apr 23, 4:08 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Montgomery, Webster67 min
Apr 23, 4:12 PM CDTSevere Thunderstorm WarningJANKemper, Leake, Neshoba, Noxubee, Winston63 min
Apr 23, 4:42 PM CDTSevere Thunderstorm WarningJANChoctaw, Webster48 min
Apr 23, 4:56 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston49 min
Apr 23, 5:01 PM CDTTornado WarningJANCarroll, Choctaw, Montgomery, Oktibbeha, Webster40 min
Apr 23, 5:39 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee66 min
Apr 23, 5:44 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo50 min
Apr 23, 5:49 PM CDTTornado WarningJANHolmes, Humphreys, Yazoo45 min

Nearby

Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.